MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FORCEPS, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL FORCEPS, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6178
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "difficulty extracting an implant whilst using a stryker extraction set.Patient had a femoral fracture.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the outer surface of the received device shows signs of frequent usage.Overall no damage or deformation was observed on the device.A pre-surgical function test was performed on the returned device and was found to be fully functional.Hence the alleged issue could be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation and information provided the exact root cause could not be established.However, most likely the failure seems to be a user-related issue.If any further information is provided, the complaint report will be updated.

Brand Name
FORCEPS, SMALL IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15624696
Report Number0009610622-2022-00467
Device Sequence Number15049266
Product Code LXH
UDI-Device Identifier04546540510136
UDI-Public04546540510136
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1806-6178
Device Catalogue Number18066178
Device Lot NumberKP470697
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown